MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBCR080501A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the upper arm during treatment of stenosis in a preexisting arteriovenous access graft.On an unknown date the patient had an arteriovenous access graft (manufacturer unknown) implanted in the upper arm.On (b)(6) 2023, the physician performed a percutaneous transluminal angioplasty (pta) with a 4mm balloon (manufacturer unknown) followed by an 8mm balloon (manufacturer unknown).A vsx device was successfully implanted to reline the graft.However, during the removal of the delivery catheter, the distal tip had become stuck on the outer edge of the vsx device.The physician decided to create another access site on the opposite side and advance an 0.018" guidewire (manufacturer unknown) through the vsx device and advance a 4mm balloon (manufacturer unknown) to post dilate.The delivery catheter was than successfully removed.The patient did not experience any adverse consequences.2203-a: other (patient symptom code) used to capture secondary access site.
 
Additional Manufacturer Narrative
H6 - investigation conclusions, updated to d15 - cause not established.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.No items were available for a direct assessment of product performance.Cause of the reported event cannot be established based on evaluation of the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Additionally, the circumstances contributing to the catheter withdrawal difficulty could not be independently assessed, and the root cause could not be established.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17484936
Report Number2017233-2023-04183
Device Sequence Number12576121
Product Code PFV
UDI-Device Identifier00733132623501
UDI-Public00733132623501
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Catalogue NumberVBCR080501A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/30/2023
09/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/30/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient SexFemale